Oregon, 2006

Hail in Oregon, June 13, 2006

June 13, 2006 · NWS BOI · 1 event in 1 county or zone

Deep shear aloft destabilized the airmass sufficiently for supercell thunderstorm development across parts of Idaho and Southeast Oregon. Reports of 1 inch hail were common across the County Warning Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Deep shear aloft destabilized the airmass sufficiently for supercell thunderstorm development across parts of Idaho and Southeast Oregon. Reports of 1 inch hail were common across the County Warning Area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 13, 1:51 PM MST, 29 minutes earlier.

Area forecast discussion, Jun 13, 1:51 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT TUE JUN 13 2006

.SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 03Z IN IDAHO ZONES
EXCEPT EASTERN-MOST 80 MILES.  STRONG THUNDERSTORMS WILL DEVELOP
FIRST IN OUR SOUTHERN-MOST ZONES WHERE DEEP SOUTHERLY SHEAR ALOFT IS
GREATEST AND WHERE CALIFORNIA LOW IS HEADED WHICH WILL DESTABILIZE
AIR MASS FURTHER.  LATER TONIGHT THE LOW WILL MOVE INTO OUR CWA AND
THE SOUTHERLY SHEAR WILL END.  BUT COOLING AIR ALOFT WILL MAINTAIN
INSTABILITY AND CONTINUE THUNDERSTORMS WITH HEAVY RAIN OVERNIGHT.
WIND AND HAIL THREAT WILL DECREASE HOWEVER.  PROGS SHOW HEAVIEST
RAINS OVERNIGHT WILL CONCENTRATE ON OUR NORTHERN ZONES AND CONTINUE
INTO WEDNESDAY MORNING.  WEDNESDAY WILL BE MUCH COOLER THAN TODAY AS
COOL AIR ALOFT DESCENDS AND SHOWERS CONTINUE.  AIR MASS WILL BE MORE
STABLE WEDNESDAY AND THUNDERSTORMS WILL BE UNLIKELY.  CONTINUED COOL
AND GRADUALLY DRYING WEDNESDAY NIGHT.  A WEAK SHORT WAVE TROUGH WILL
MOVE THROUGH SOUTHEAST OREGON AND EXTREME SOUTHERN IDAHO THURSDAY
WITH A CONTINUING CHANCE OF SHOWERS.  REMAINING ZONES SHOULD STAY
DRY AND WILL BE SLIGHTLY WARMER THAN WEDNESDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...GOOD MODEL CONSISTENCY
RUN TO RUN.  A SLIGHT CHANCE OF SHOWERS WILL LINGER THURSDAY NIGHT
AS THE UPPER LEVEL TROUGH PULLS OUT TO THE NORTHEAST.  NEAR ZONAL
FLOW WILL DOMINATE THE UPPER LEVEL PATTERN FRIDAY THROUGH TUESDAY
WITH MOSTLY SLIGHT CHANCE POPS OVER THE NORTHERN MOUNTAINS OF THE
CWA. TEMPERATURES WILL CONTINUE WITHIN FIVE DEGREES OF NORMAL.

&&

.AVIATION...VFR WITH MVFR VIS AND CEILINGS IN THUNDERSTORMS. SURFACE
WINDS WILL BE LIGHT TO MODERATE SOUTH TO WEST WITH GUSTY WINDS NEAR
THUNDERSTORMS.  WINDS ALOFT WILL BE LIGHT TO MODERATE SOUTH TO WEST
AT 12000 FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 476 UNTIL 9 PM MDT ZONES 11-15 29
        AND WESTERN PART OF 28.
     FLASH FLOOD WATCH ZONES 11 AND 13 FROM 6PM MDT THIS EVENING
        THRU 9AM MDT WEDNESDAY.
OR...FLASH FLOOD WATCH ZONE 62 FROM 5PM PDT THIS EVENING THRU
        8AM PDT WEDNESDAY.
&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....DH
AVIATION.....DH
Hazardous weather outlook, Jun 13, 4:45 AM MST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT TUE JUN 13 2006

IDZ011-013-ORZ062-141145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND FLASH FLOODING WILL DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
ACROSS PORTIONS OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST
CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ012-014-028-029-ORZ061-063-064-141145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS
OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ015-016-030-141145-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
545 AM MDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Boise radar (KCBX), 88 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Malheur

When
June 13, 2:20 PM MST to 2:25 PM MST
Where
Malheur County, 1 mi SE of Jordan Vly
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.950, -117.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516619.